MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 10mm distal to the distal edge of the distal markerband and extending approximately 69mm proximally across the balloon material.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.Visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.Visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A microscopic examination identified no damage or issues with the tip which could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 15-feb-2019.It was reported that crossing difficulties were encountered.The target lesion was located in the iliac artery.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilatation; however, the tip of the balloon catheter became stuck at the bifurcation of the iliac artery and the device failed to cross the lesion.The procedure was completed with this device.No patient complications were reported.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8416003
Report Number2134265-2019-02412
Device Sequence Number1789893
Product Code FGE
UDI-Device Identifier08714729794745
UDI-Public08714729794745
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022721071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR